Format

Send to

Choose Destination
See comment in PubMed Commons below
Allergy Asthma Immunol Res. 2012 May;4(3):161-4. doi: 10.4168/aair.2012.4.3.161. Epub 2011 Dec 28.

A case of hypereosinophilic syndrome presenting with multiorgan infarctions associated with disseminated intravascular coagulation.

Author information

1
Division of Allergy, Department of Medicine, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea.

Abstract

Thromboembolism is one of the most critical complications of hypereosinophilic syndrome (HES). We report here a case of multi-organ infarctions related to HES. A 23-year-old woman was referred to our hospital with hemoptysis. Not only pulmonary, but also renal and splenic infarctions were detected on computed tomography images. Blood tests showed profound peripheral eosinophilia. She was diagnosed with HES with disseminated intravascular coagulation (DIC). We initiated infusion of corticosteroids, which effectively suppressed peripheral eosinophilia. However, consumptive coagulopathy did not improve and intracerebral hemorrhage related to thrombosis then developed. Addition of interferon-alpha resulted in the correction of the DIC associated with HES.

KEYWORDS:

Hypereosinophilic syndrome; consumptive coagulopathy; disseminated intravascular coagulation; eosinophilia; interferon-alpha; thromboembolism

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Korean Academy of Asthma, Allergy and Clinical Immunology; The Korean Academy of Pediatric Allergy and Respiratory Disease Icon for PubMed Central
    Loading ...
    Support Center